A reformulation for the stochastic lot sizing problem with service-level constraints

TUNÇ H., Kilic O. A. p., Tarim Ş. A., Eksioglu B.

OPERATIONS RESEARCH LETTERS, vol.42, no.2, pp.161-165, 2014 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 42 Issue: 2
  • Publication Date: 2014
  • Doi Number: 10.1016/j.orl.2014.01.010
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.161-165
  • Hacettepe University Affiliated: Yes


We study the stochastic lot-sizing problem with service level constraints and propose an efficient mixed integer reformulation thereof. We use the formulation of the problem present in the literature as a benchmark, and prove that the reformulation has a stronger linear relaxation. Also, we numerically illustrate that it yields a superior computational performance. The results of our numerical study reveals that the reformulation can optimally solve problem instances with planning horizons over 200 periods in less than a minute. (C) 2014 Elsevier B.V. All rights reserved.